Texas, 2007

Damaging Wind in Texas, June 26, 2007

June 26, 2007 · NWS HGX · 1 event in 1 county or zone

Afternoon thunderstorms traveled across portions of Houston County which mainly produced tree damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Afternoon thunderstorms traveled across portions of Houston County which mainly produced tree damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 26, 11:27 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 26, 11:27 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1227 PM CDT TUE JUN 26 2007

.AVIATION...AN APPROACHING 500 MB TROUGH OVER THE WESTERN GULF SEEMS
TO BE IMPARTING A TOUCH OF SUBSIDENCE OVER THE REGION TODAY.
ACTIVITY IS MUCH MORE SCATTERED IN NATURE AND FEEL THIS WILL BE THE
CASE FOR THE REMAINDER OF THE AFTERNOON. HAVE TRIMMED POPS FOR
COASTAL TAF SITES FOR THE REMAINDER OF THE AFTERNOON AND EVENING.
GRDIENT IS RELATIVELY TIGHT SO NOT EXPECTING WINDS TO FULLY DECOUPLE
OVERNIGHT AND THINK THERE COULD BE SOME LOW STRATUS LATE TONIGHT.
CONVECTIVE TEMPS ARE IN THE UPPER 80S ON WEDNEDAY AND GFS/NAM
HINTING AT SOME SUBSIDENCE SO HAVE USED VCTS INSTEAD OF TEMPO OR
PROB 30. 43

.DISCUSSION...
MANY LOCATIONS STARTED OUT THE DAY WITH SUN WHICH HAS ALLOWED SFC TEMPS
TO REACH THE TRIGGER/CONVECTIVE TEMP. NOW SEEING THE START OF WHAT SHOULD
BECOME WIDESPREAD SHRA & TSTM DEVELOPMENT. STORMS ARE AGAIN MOVING
AT A GOOD SPEED SO DONT ANTICIPATE ANY WIDESPREAD FLOOD ISSUES.
CAN STILL GET THE BREIF PERIODS OF HEAVY RAIN THOUGH. FCST IS IN
PRETTY GOOD SHAPE. WILL JUST UPDATE GRIDS BASED ON LATEST SAT PIX
AND OBS. WILL NUDGE HIGHS UP 2-3 DEGREES WHERE NEEDED. MARINE
FCSTER RAISED THE ADVISORY FLAGS IN THE 20-60NM GROUP AS SEAS HAVE
HIT 7 FEET. 47/43

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      86  74  87  73  90 /  80  50  60  30  40
HOUSTON (IAH)              88  76  87  73  90 /  70  50  50  30  40
GALVESTON (GLS)            87  79  87  79  87 /  50  40  50  30  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&
Hazardous weather outlook, Jun 26, 1:55 AM CST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
255 AM CDT TUE JUN 26 2007

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
271100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
255 AM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS MAY ORGANIZE NEAR THE COAST AGAIN EARLY THIS
MORNING. LOCATIONS SOUTH OF INTERSTATE 10 WILL NEED TO BE CLOSELY
MONITORED DURING THIS TIME PERIOD AS THEY HAVE ALREADY RECEIVED 1
TO 2.5 INCHES OF RAIN YESTERDAY. AS THE MORNING PROGRESSES...EXPECT
PRECIPITATION TO BECOME WIDESPREAD ACROSS ALL OF SOUTHEAST TEXAS
AGAIN. STORMS SHOULD BE MOVING AT 15 TO 20 MPH SO ALTHOUGH RAIN
MAY BRIEFLY BE HEAVY AT TIMES...EXCESSIVE ACCUMULATIONS SHOULD BE
KEPT AT A MINIMUM EXCEPT WHERE ANY TRAINING OF HEAVY CELLS OCCUR.
WIDESPREAD ACCUMULATIONS 0.75 TO 1.5 INCHES ARE EXPECTED THROUGH
THIS EVENING WITH LOCALIZED AMOUNTS TO 4 INCHES POSSIBLE. GROUND
IS BECOMING INCREASINGLY WET SO THESE HEAVIER TRAINING STORMS WILL
BE MORE PRONE TO PRODUCE STREET FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXPECT A CONTINUED WET WEATHER PATTERN WITH SCATTERED TO
OCCASIONALLY NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING DURING
THE LATE MORNING THROUGH THE MID EVENING HOURS EACH DAY. STORMS
DURING THIS TIME PERIOD SHOULD MOVE QUITE A BIT SLOWER THAN THE
ONES TODAY AND WILL THEREFORE ALSO HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINS CAPABLE OF PRODUCING FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME THIS WEEK FOR HEAVY
RAIN AND OR FLOOD REPORTS.

The radar

The Ft Hood radar (KGRK), 196 km away, was scanning. The volume nearest the first event began at 19:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Houston

When
June 26, 1:00 PM CST
Where
Houston County, Crockett
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
31.320, -95.450

Trees and power lines were blown down across town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39083.